Thunderstorm Wind, Hodgeman
- When
- August 24, 1:14 PM CST
- Where
- Hodgeman County, 9.36 mi SSE of Hanston
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.000, -99.640
A mesonet site recorded a 63 mph wind gust.
Storms developed along a 925-850 mb frontogenesis band and a surface moisture convergence zone. These storms congealed and moved southeastwardly across the CWA.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Storms developed along a 925-850 mb frontogenesis band and a surface moisture convergence zone. These storms congealed and moved southeastwardly across the CWA. When organized, severe wind gusts were generated in Hodgeman county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 24, 11:29 AM CST, 1 hour 45 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Dodge City KS 1229 PM CDT Sun Aug 24 2025 .KEY MESSAGES... - Widespread rainfall potential Sunday night and into Monday; a slight risk of Excessive Rain has been issued by WPC - Heavy rain again possible with showers and storms Tuesday into early Wednesday. Heavy rain will be the main concern with these showers/storms - Fall like temperatures expected across southwest Kansas during the first half of next week && .DISCUSSION... Issued at 339 AM CDT Sun Aug 24 2025 Current RAP mesoanalysis depicts the upper-level pattern being headlined by a strong low pressure system in Ontario and a robust high pressure system across AZ/NM. Both systems have enough vertical continuity to extend well into the lower-levels. With weekend potential for precipitation dominating the headlines, quite a bit of uncertainty still remains. CAMs have not been on point so far. Multiple runs of the HRRR and NAMNST previously had scattered stuff initiating along western Kansas already and moving eastward. Now, the HRRR remains dry until what was suppose to be the second wave of rain. Storms are currently active in the western NE/KS border. The latest HRRR has storms impacting the northeastern zones and moving southeastward. Other than areas near Hays and Pratt, SW Kansas is now expected to be primarily dry until Sunday night. Sunday night into Monday morning is expected to be the main event regarding widespread precipitation. Both the NAMNST and RAP have forecasted precipitable water values >1.50". The WPC has the majority of SW Kansas in a slight risk (>15%) for much of SW Kansas to exceed flash flood guidance. Between the discrepancies amongst the CAMs, the seeming poor hold they currently have, and with decreasing trends of ensemble precipitation totals a flood watch has not been issued. That said, isolated areas of localized flooding can not be ruled out, especially in areas that can get stagnant or training showers overhead. Ensembles have the highest rainfall values near the OK/KS border, especially the southeastern portion of the CWA. The 25th-75th percentiles are roughly 0.5-3.5" through Tuesday across that area. The stretch of Sunday into Monday is expected to be cooler due to the significant cloud cover and precipitation with highs in the 70s on Monday. This is where highs are forecasted to reside for most of the week with the wetter pattern. Ensembles have a couple more waves of precipitation Wednesday and Thursday for more widespread chances of precipitation. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1228 PM CDT Sun Aug 24 2025 The next 12 to 18 hours will bring a lot of opportunity for impacts to all of the local terminals. Continued regeneration of elevated convection along an axis just east of Wakeeney to DDC and south toward Coldwater and Medicine lodge is the near term risk for +TSRA with IFR cigs and visibility down to a mile and an half in the moderate to locally heavy rain. These periods will be transients in the afternoon, but become more widespread and longer duration after 4 to 6 z. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...KBJ AVIATION...Russell
Hazardous Weather Outlook National Weather Service Dodge City KS 349 AM CDT Sun Aug 24 2025 KSZ030-031-043>046-061>066-074>081-084>090-250900- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 349 AM CDT Sun Aug 24 2025 /249 AM MDT Sun Aug 24 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Heavy rain may produce localized flooding as WPC has much of SW Kansas in a slight (>15%) risk to exceed flash flood guidance tonight into Monday. .DAYS TWO THROUGH SEVEN...Monday through Saturday Continued rainfall into Monday may create marginal flooding risks in the places that recieve the most rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Special Weather Statement
National Weather Service Dodge City KS
958 AM CDT Sun Aug 24 2025
KSZ064-078>080-241545-
Hodgeman KS-Kiowa KS-Edwards KS-Ford KS-
958 AM CDT Sun Aug 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FORD...NORTHWESTERN
KIOWA...SOUTHEASTERN HODGEMAN AND SOUTHWESTERN EDWARDS COUNTIES
THROUGH 1045 AM CDT...
At 958 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Spearville, moving southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Spearville around 1005 AM CDT.
Bellefont around 1015 AM CDT.
Other locations in the path of this storm include Windhorst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3796 9994 3805 9975 3774 9933 3758 9977
TIME...MOT...LOC 1458Z 319DEG 23KT 3794 9981
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
UMSCHEIDSpecial Weather Statement
National Weather Service Dodge City KS
1109 AM CDT Sun Aug 24 2025
KSZ078-080-088-089-241700-
Clark KS-Kiowa KS-Comanche KS-Ford KS-
1109 AM CDT Sun Aug 24 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN FORD...SOUTHERN
KIOWA...NORTHERN COMANCHE AND NORTHEASTERN CLARK COUNTIES THROUGH
NOON CDT...
At 1109 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Greensburg to near Mullinville to near
Kingsdown. Movement was southeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Greensburg around 1115 AM CDT.
Other locations in the path of these storms include Coldwater, Lake
Coldwater, Protection and Wilmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3711 9958 3750 9973 3755 9949 3765 9931
3755 9901 3748 9901 3722 9911
TIME...MOT...LOC 1609Z 334DEG 25KT 3762 9934 3751 9949 3747 9972
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
UMSCHEIDSpecial Weather Statement
National Weather Service Dodge City KS
138 PM CDT Sun Aug 24 2025
KSZ045-046-064-065-079-241930-
Hodgeman KS-Rush KS-Pawnee KS-Ness KS-Edwards KS-
138 PM CDT Sun Aug 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN NESS...EASTERN
HODGEMAN...WESTERN PAWNEE...SOUTHWESTERN RUSH AND NORTHWESTERN
EDWARDS COUNTIES THROUGH 230 PM CDT...
At 138 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Gray, moving southeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Gray and Hanston around 145 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3831 9994 3845 9958 3792 9916 3792 9988
TIME...MOT...LOC 1838Z 336DEG 34KT 3825 9973
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
UMSCHEIDThe Dodge City radar (KDDC), 39 km away, was scanning. The volume nearest the first event began at 19:15 UTC.
2 thunderstorm wind. Local standard time, as filed.
A mesonet site recorded a 63 mph wind gust.
A mesonet site recorded a 71 mph wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2025Every state in 2025This day in weather historyWarnings in Kansas, August 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1292467, 1292468.